Oklahoma, 2025

Damaging Winds in Oklahoma, August 3, 2025

August 3, 2025 · NWS OUN · 5 events in 4 counties and zones

A pair of mesoscale convective systems impacted portions of western Oklahoma on the 3rd, once during the early morning hours and then again during the mid-evening. Occasional observations of severe winds occurred with each convective system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A pair of mesoscale convective systems impacted portions of western Oklahoma on the 3rd, once during the early morning hours and then again during the mid-evening. Occasional observations of severe winds occurred with each convective system.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 2, 11:51 PM CST, 4 hours 56 minutes earlier. Its key messages:

  • Updated at 1249 AM CDT Sun Aug 3 2025
  • Periods of showers and thunderstorms possible tonight through Monday. Storms may become severe, especially across western Oklahoma and into adjacent portions of western north Texas with damaging winds and flooding the primary hazards.
  • Gradual warming trend through the next week with triple digits returning by the middle of next week.
Area forecast discussion, Aug 2, 11:51 PM CST, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1251 AM CDT Sun Aug 3 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1249 AM CDT Sun Aug 3 2025

 - Periods of showers and thunderstorms possible tonight through Monday.
   Storms may become severe, especially across western Oklahoma
   and into adjacent portions of western north Texas with damaging
   winds and flooding the primary hazards.

 - Gradual warming trend through the next week with triple digits
   returning by the middle of next week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 1249 AM CDT Sun Aug 3 2025

Ongoing convection in southwest Kansas will continue to push
southeastward through the overnight hours with a passing shortwave.
The strengthening low-level jet across West Texas into southwest
Kansas is aiding in a developing MCS. Steering flow aloft is out of
the northwest around 25 to 35 knots. MUCAPE values of 1000-2000 J/kg
with strong 50+ knot effective shear and modest lapse rates will
give way to maintenance of this MCS as it pushes southward into the
eastern portions of the Texas Panhandle and western Oklahoma through
the early morning hours. Main hazard will be locally strong to
severe wind gusts up to 70 mph, but small hail cannot be ruled
out in a few stronger updrafts. As storms progress, the activity
is expected to weaken across central and southern Oklahoma through
the morning hours today. PWATs of up to about 1.5" may give way
to heavy rainfall and rainfall rates up to 1-2" per hour.
Depending on the track of the MCS and stronger updrafts, some
areas may see up to 1- 2" of rainfall.

Additional showers and storms may be possible tomorrow afternoon in
the wake of the decaying overnight MCS with a weak shortwave across
the High Plains. However, this potential will be highly contingent
on the evolution of the this morning's storms, along with any
lingering outflow boundaries. A few of these storms could become
strong, especially in areas where clouds clear and convective
temperatures can be reached. High temperatures are expected to warm
into the 80s to lower 90s, but any lingering cloud cover and
convection could limit daytime heating.

Diurnal convection off the higher terrain this afternoon will once
again push southeastward into the evening hours. The low-level jet
will be weaker tonight and storms are likely to weaken into the late
evening hours with a loss of daytime heating. However, CAMs are
suggesting scattered showers and storms to develop across southern
Oklahoma into north Texas near midnight with a passing shortwave and
increased 30-40 knot northerly jet aloft. A few of these storms
could be strong to severe with large hail and damaging winds the
main hazards. Any lingering outflow boundaries will also aid in
storm development and a weak spin-up tornado cannot be ruled out
despite the tornado threat remaining low.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 1249 AM CDT Sun Aug 3 2025

Any showers and storms that develop overnight tonight will diminish
Monday morning with near-zero precipitation chances the remainder of
the day with the departing shortwave. Meanwhile, the upper ridge
will begin to slide eastward into New Mexico Monday and Tuesday.
Thus, temperatures will begin the gradual warming trend with highs
in the 80s to 90s Monday and then near widespread lower to mid-90s
by Tuesday afternoon.

Northwest flow will persist aloft with a potential for late night
convection to develop Tuesday night. Chances remain low (<10%), but
any developing shortwaves embedded in the flow aloft could give way
to increased storm chances.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 1249 AM CDT Sun Aug 3 2025

The remainder of the week and heading into next week features a
warming trend and the return of triple digit heat. The upper ridge
is expected to remain nearly stationary, wobbling over New Mexico.
Additionally, 850mb temperatures will begin to increase as the low-
level thermal ridge strengthens. Southerly surface flow will
continue to pump low-level moisture into the area with a potential
for dangerous heat indices towards the end of the week. Any
precipitation chances will be contingent on the progression of the
ridge and any developing shortwaves. Northwesterly flow aloft can
bring an increased potential for overnight convection off the High
Plains. Currently the forecast remains dry, but the potential for
rain will be ironed out throughout the week with higher resolution
guidance and previous day's outcome.

&&

.AVIATION...
(06Z TAFS)
Issued at 1137 PM CDT Sat Aug 2 2025

VFR conditions are expected through the TAF period. A line of
thunderstorms is expected to move into Oklahoma from Kansas later
tonight into the morning. Western and central TAF sites could be
impacted by this line of storms. Additional thunderstorm
development is possible during the afternoon, but confidence in
affecting any one TAF site is low at this time. Winds are expected
to shift to the south tonight, then back to the east-southeast
during the latter half of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  67  85  66 /  50  70  20   0
Hobart OK         90  67  89  67 /  70  50  10   0
Wichita Falls TX  93  69  90  70 /  40  50  20   0
Gage OK           84  63  86  64 /  60  40   0   0
Ponca City OK     82  65  84  64 /  50  70  20   0
Durant OK         89  69  87  68 /  10  40  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....23
AVIATION...13

In the hours before

Special weather statement, Aug 3, 12:38 AM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Norman OK
138 AM CDT Sun Aug 3 2025

OKZ004-005-009-030700-
Harper OK-Woods OK-Ellis OK-
138 AM CDT Sun Aug 3 2025

...Strong thunderstorms will impact portions of northwestern Ellis,
northwestern Woods and Harper Counties through 200 AM CDT...

At 136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line moving into northwest Harper County extending from 20 miles
northwest of Buffalo to 18 miles west of Laverne. Movement was
east-southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laverne, Buffalo, Rosston, and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9930 3699 9926 3648 9997 3650 10000
      3700 10000
TIME...MOT...LOC 0636Z 296DEG 28KT 3707 9982 3675 10026

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 3, 1:13 AM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Norman OK
213 AM CDT Sun Aug 3 2025

OKZ004-030745-
Harper OK-
213 AM CDT Sun Aug 3 2025

...A strong thunderstorm will impact portions of southwestern Harper
County through 245 AM CDT...

At 213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laverne, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laverne and May.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3679 9999 3678 9973 3659 9971 3661 10000
      3665 10001
TIME...MOT...LOC 0713Z 275DEG 14KT 3670 9991

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 3, 3:00 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
400 AM CDT Sun Aug 3 2025

OKZ014>016-021-022-030930-
Roger Mills OK-Washita OK-Dewey OK-Beckham OK-Custer OK-
400 AM CDT Sun Aug 3 2025

...Strong thunderstorms will impact portions of northwestern Washita,
southeastern Roger Mills, Custer, southwestern Dewey and northeastern
Beckham Counties through 430 AM CDT...

At 400 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leedey to 8 miles southeast of Cheyenne.
Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Burns Flat, Arapaho, Hammon, Canute, Leedey, Butler, Foss,
Putnam, Moorewood, Foss Reservoir, and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3585 9877 3525 9921 3549 9965 3596 9931
TIME...MOT...LOC 0900Z 292DEG 28KT 3588 9930 3552 9956

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 3, 4:11 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Norman OK
511 AM CDT Sun Aug 3 2025

OKZ033-034-031045-
Harmon OK-Greer OK-
511 AM CDT Sun Aug 3 2025

...A strong thunderstorm will impact portions of northern Harmon and
southwestern Greer Counties through 545 AM CDT...

At 511 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Vinson, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vinson and Madge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3492 10000 3503 9996 3503 9984 3498 9950
      3471 9968 3489 10000
TIME...MOT...LOC 1011Z 292DEG 21KT 3496 9987

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 3, 4:38 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Norman OK
538 AM CDT Sun Aug 3 2025

OKZ034-036-031115-
Greer OK-Jackson OK-
538 AM CDT Sun Aug 3 2025

...A strong thunderstorm will impact portions of central Jackson and
south central Greer Counties through 615 AM CDT...

At 538 AM CDT, Doppler radar was tracking a strong thunderstorm near
Martha, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Altus, Blair, Martha, Friendship, Altus Air Force Base, and Hester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3471 9955 3482 9942 3468 9912 3451 9933
TIME...MOT...LOC 1038Z 308DEG 19KT 3471 9943

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 3, 4:41 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
541 AM CDT Sun Aug 3 2025

OKZ033-034-036-031115-
Harmon OK-Greer OK-Jackson OK-
541 AM CDT Sun Aug 3 2025

...A strong thunderstorm will impact portions of west central
Jackson, east central Harmon and south central Greer Counties through
615 AM CDT...

At 541 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Gould, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gould, Duke, and McQueen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3472 9987 3488 9979 3471 9949 3454 9962
TIME...MOT...LOC 1041Z 304DEG 20KT 3474 9975

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Altus AFB radar (KFDR), 42 km away, was scanning. The volume nearest the first event began at 10:45 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
August 3, 4:47 AM CST
Where
Jackson County, 1.5 mi ESE of (Lts)altus Afb
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
34.650, -99.267

Altus Air Force Base (KLTS) observation.

Thunderstorm Wind, Jackson

When
August 3, 4:54 AM CST
Where
Jackson County, 7.48 mi WNW of Eldorado
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
34.494, -99.778

A personal weather station observation.

Thunderstorm Wind, Tillman

When
August 3, 5:25 AM CST
Where
Tillman County, 2.32 mi SE of Tipton Arpt
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.138

Tipton (TIPT) Mesonet observation.

Thunderstorm Wind, Harper

When
August 3, 7:55 PM CST
Where
Harper County, 1.1 mi NNE of Laverne
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
36.724, -99.891

A personal weather station observation. The event time is estimated from radar observations.

Thunderstorm Wind, Dewey

When
August 3, 9:00 PM CST
Where
Dewey County, 3.21 mi W of Camargo
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.029, -99.347

Camargo (CAMA) Mesonet observation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289064, 1289066, 1289040, 1289067, 1289041.